MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G53602
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter.(b)(4).The device evaluation is in process.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that the guide wire from cook spectrum minocycline/rifampin impregnated double lumen central venous catheter set could not be placed smoothly during subclavian procedure.The doctor withdrew the guide wire and wanted to reset product, but the guide wire was bending.A guide wire from a different set was used but it too became stuck after pushing the guide wire inside.A guide wire from a third set was used with no issues.The patient did not require any additional procedures and did not experience any adverse events.Two wire guides from the cook spectrum minocycline/rifampin impregnated double lumen central venous catheter sets were returned for investigation.A visual inspection of the first wire confirmed multiple kinks in the coil.It was also discovered separation of the safety from the weld connection, opposite of the j-curve, resulting in coil elongation and safety wire protrusion.The weld connection at the end of the separation was present and attached to the coil.A visual examination of the second wire confirmed two bends in the coil.
 
Additional Manufacturer Narrative
Correction: it was inadvertently reported this device was used in a subclavian procedure.This device was used in a neurosurgery procedure and placed in the subclavian.Additional information: brand name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter; catalog number: c-udlm-801j-rsc-abrm-hc-p.Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), quality control, and visual inspection of the returned device was conducted during the investigation.Two products were returned in a used and condition.Visual examination of the first wire, this device report, confirmed the presence of multiple kinks in the coil.It was also discovered that the safety wire had separated from the distal weld connection, resulting in coil elongation and safety wire protrusion.The weld connection at the end of the separation was present and attached to the coil.The second wire was observed to have been kinked with no other defects noted.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows one nonconforming events that was scrapped for a broken solder.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.Wire guides are 100% inspected so it is unlikely that the cause is manufacturing-related.Both wire guides that failed in this procedure experienced kinks, which may have occurred during their withdrawal.The wire guides are also quite long, which increases the chance of potential tortuous anatomy kinking the wire.Thus, the root cause was listed as possible for user technique.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7467752
Report Number1820334-2018-01207
Device Sequence Number18860284
Product Code FOZ
UDI-Device Identifier00827002536029
UDI-Public(01)00827002536029(17)200719(10)8229131
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K033843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG53602
Device Catalogue NumberC-UDLM-801J-RSC-ABRM-HC-P
Device Lot Number8229131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer08/06/2018
Initial Report FDA Received Date04/27/2018
Supplement Report FDA Received Date08/31/2018
Patient Sequence Number1
Patient Age81 YR
Patient Weight67